Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 38, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 29, 2012, 12:32 PM EDT for Clarion County, Forest County, Venango County, Pennsylvania. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 12:32 PM EDT (16:32 UTC)
- Expired
- May 29, 2012, 1:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Clarion County, PA, Forest County, PA, Venango County, PA
The radar
The State College radar (KCCX), 125 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 12:49 PM EDT | HAIL 0.75 | Venus, PA | |
| May 29, 1:12 PM EDT | TSTM WND DMG | 5 W Venus, PA | TREES REPORTED DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 10:27 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
165 WUUS51 KPBZ 291632 SVRPBZ PAC031-053-121-291730- /O.NEW.KPBZ.SV.W.0038.120529T1632Z-120529T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1232 PM EDT TUE MAY 29 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA... FOREST COUNTY IN NORTHWEST PENNSYLVANIA... EAST CENTRAL VENANGO COUNTY IN NORTHWEST PENNSYLVANIA... * UNTIL 130 PM EDT * AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES WEST OF FRYBURG...MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRYBURG... TIONESTA... WEST HICKORY... KELLETTVILLE... MARIENVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR WESTERN PENNSYLVANIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. && LAT...LON 4146 7903 4127 7962 4142 7963 4163 7934 TIME...MOT...LOC 1632Z 236DEG 21KT 4135 7958 $$ 98
1 follow-up statement
294 WWUS51 KPBZ 291653 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1253 PM EDT TUE MAY 29 2012 PAC031-053-121-291730- /O.CON.KPBZ.SV.W.0038.000000T0000Z-120529T1730Z/ CLARION PA-FOREST PA-VENANGO PA- 1253 PM EDT TUE MAY 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR VENANGO...FOREST AND CLARION COUNTIES... AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FRYBURG...MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRYBURG... TIONESTA... WEST HICKORY... KELLETTVILLE... MARIENVILLE... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4146 7903 4132 7952 4151 7951 4163 7934 TIME...MOT...LOC 1653Z 236DEG 21KT 4143 7941 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:37 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 29, 10:37 AM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1037 AM EDT TUE MAY 29 2012 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE REGION TODAY, BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BECOME SEVERE. A BREAK FROM SHOWERS AND STORMS IS ANTICIPATED FOR THE MID-WEEK BEFORE A MORE ORGANIZED LOW PRESSURE SPREADS WIDESPREAD RAINFALL AND MUCH COOLER WEATHER BY THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1030AM UPDATE... SEVERE THUNDERSTORM WATCH POSTED FOR MUCH OF THE COUNTY WARNING AREA. THUNDERSTORMS ARE BECOMING MORE NUMEROUS AS THE CAP IS BREAKING. STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT ARE ANTICIPATED TO REACH EASTERN OHIO BY 15Z AND BY 18Z ACROSS WESTERN PA. WITH WARM AIR ADVECTION AHEAD OF THE COLD FRONT AND CLOUD COVERAGE INCREASING MAKES FOR A CHALLENGING TEMP FORECAST TODAY. HIGH TEMPS TODAY ARE CLOSEST TO THE WARMER MAV GUIDANCE, RANGING FROM THE LOWER TO MID 80S ACROSS MUCH OF THE AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THERE IS ECMWF/GFS/NAM AGREEMENT THAT THE COLD FRONT WILL PUSH EAST OF THE AREA TONIGHT AND USHER A DRIER AND MORE SEASONABLE AIR MASS INTO THE AREA IN ITS WAKE. CONVECTION WILL MOSTLY DIMINISH THIS EVENING, WITH SCHC OF THUNDER LINGERING UNTIL 06Z AND THE FORECAST BECOMING DRY BY 12Z WED. LOWS TONIGHT ARE A MAV/MET BLEND, RANGING FROM THE UPPER 50S TO LOWER 60S ACROSS THE AREA. THERE IS SOME UNCERTAINTY ON WEDNESDAY IN REGARDS TO LINGERING SHOWERS DEVELOPING EAST OF PITTSBURGH IN THE AFTERNOON. WEAK VORT ENERGY CROSSING THE AREA IN A ZONAL MID-LEVEL FLOW MAY CONTRIBUTE TO DIURNALLY DRIVEN SHOWERS ALONG THE RIDGES. CONFIDENCE IS LOW IN THIS FEATURE CROSSING THE AREA, THUS, ONLY A SCHC OF SHOWERS ON WEDNESDAY. COLD AIR ADVECTION ALOFT WILL BE ONGOING, WITH 850MB TEMPS DECREASING TO 11-13C BY 00Z THURSDAY. DESPITE CAA, THE CORE OF THE COOLEST WILL AIR REMAIN ACROSS THE GREAT LAKES ON THURSDAY AND THUS HIGHS WILL BE AROUND 5 DEGREES ABOVE NORMAL. HIGH PRESSURE WILL CROSS THE GREAT LAKES THURSDAY NIGHT AND AID IN RADIATIONAL COOLING THAT WILL PROVIDE SEASONABLE TEMPERATURES FOR LOWS. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... HIGHLIGHTS... - SHARP COOL DOWN LATE WEEK INTO THE WEEKEND - NEEDED RAINFALL FRIDAY AND SATURDAY - WARMING TREND BACK TO SEASONAL VALUES BY SUNDAY CONFIDENCE ABOVE AVERAGE FOR THE LONG RANGE WITH GOOD AGREEMENT AMONGST THE GFS AND ECMWF OPERATIONAL MODELS AND THEIR RESPECTIVE ENSEMBLE MEANS. BOTH RIDE A CYCLONE /-3 STANDARD DEVIATIONS OFF THE GEFS/ UP THE OHIO VALLEY SPREADING WIDESPREAD RAINFALL TO THE AREA FRIDAY INTO SATURDAY. THIS PATTERN IS MORE CHARACTERISTIC IN WINTER AND SPRING THAN THE FIRST DAYS OF THE NEWLY INDOCTRINATED METEOROLOGICAL SUMMER. RAISED POPS OVER THE ENTIRE AREA FRIDAY WITH NUMBERS PUSHING 80% AS GIVEN BY THE CONSENSUS STATISTICAL GUIDANCE. GEFS PLUMES AT PITTSBURGH INDICATE AROUND AN INCH OF RAINFALL WITH THIS SYSTEM. AS THE LOW WEAKENS AS IT CONTINUES A NE TRAJECTORY INTO SRN ONTARIO...GUSTY WINDS ARE NOT FORESEEN ON THE BACKSIDE AT THIS JUNCTURE. DUE TO ABUNDANCE OF CLOUDS...LOOK FOR THE MERCURY TO STAY IN THE 60S FOR MOST LOCATIONS FRIDAY AND SATURDAY. EVEN WITH THE UPPER AIR SYSTEM EXODUS SATURDAY...A FULL LATITUDE TROF DEVELOPS FOR THE BALANCE OF THE FORECAST. CONFIDENCE IN THE OUT PERIODS /DAYS 6 AND 7/ DECREASES...BECAUSE OF WEAK IMPULSES CROSSING AND THE TIMING CHALLENGES NEARLY 200 HRS IN THE FUTURE. TEMPERATURES RETURN TO NORMAL BENCHMARKS FOR EARLY JUNE SUNDAY AND MONDAY. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... THUNDERSTORMS CONTINUE TO THRIVE IN THE MOISTURE-LADEN ENVIRONMENT ALONG AND AHEAD OF A COLD FRONT THAT EXTENDS FROM LONDON ONTARIO TO ABOUT DAYTON OHIO AS OF 10Z. THE FRONT WILL CONTINUE TO EDGE EASTWARD THROUGH THE MORNING HOURS...WITH EXTRAPOLATION GETTING TO INTO AND THROUGH EACH TERMINAL JUST AN HOUR OR TWO FASTER THAN PREVIOUSLY FORECAST. RADAR EXTRAPOLATION COMPARES FAVORABLY WITH NAM OUTPUT...SO IT WAS LARGELY USED TO TIME THE LINE OF THUNDERSTORMS THROUGH THE AREA. GUSTS/SQUALLS ARE LIKELY ALONG THE FRONT AS IT PASSES...BUT WILL BE LARGELY DEPENDENT UPON HOW COHERENT THE FRONT IS AS IT RUNS THROUGH THE AREA. AS A RESULT...STRONG WINDS WERE NOT INCLUDED IN THE TAFS AT THE MOMENT...HOWEVER THEY WILL LIKELY NEED TO BE CONSIDERED ONCE THUNDERSTORMS GET CLOSER TO ANY OF THE SITES. FRIES .OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY... FRONT WILL PUSH EAST OF REGION BY TUESDAY NIGHT WITH IMPROVING CONDITIONS TO GENERAL VFR. ON WEDNESDAY SECONDARY COLD FRONT WILL CROSS REGION WITH ONLY A SLIGHT CHANCE FOR A SHOWER OR STORM WITH GENERAL VFR. VFR THURSDAY UNDER SURFACE RIDGE. LOW PRESSURE APPROACHES LATE THURSDAY NIGHT AND WILL SPREAD PRECIPITATION AND RESTRICTIONS ACROSS REGION FRIDAY INTO SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 29, 10:46 AM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1046 AM EDT TUE MAY 29 2012 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-022-301500- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 1046 AM EDT TUE MAY 29 2012 ...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE MAIN THREATS WITH THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ023-041-301500- GARRETT-PRESTON-TUCKER- 1046 AM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL CROSS THE OHIO VALLEY TODAY AND BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO THE EVENING. THE MAIN THREATS WITH THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 29, 11:53 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1153 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND GST MARS 40.70N 80.01W
05/29/2012 M63 MPH BUTLER PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200468
JDLocal storm report, May 29, 12:06 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1206 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM HAIL ALIQUIPPA 40.59N 80.32W
05/29/2012 U0.25 INCH BEAVER PA PUBLIC
EVENT OCCURRED BETWEEN 1039 AM 05/29/2012 AND 1054 AM
05/29/2012
1118 AM HAIL GREENVILLE 41.41N 80.36W
05/29/2012 U1.00 INCH MERCER PA PUBLIC
EVENT OCCURRED BETWEEN 1103 AM 05/29/2012 AND 1118 AM
05/29/2012
1121 AM HAIL MARS 40.71N 80.02W
05/29/2012 U0.50 INCH BUTLER PA PUBLIC
EVENT OCCURRED BETWEEN 1106 AM 05/29/2012 AND 1121 AM
05/29/2012
1121 AM HAIL 7 E ZELIENOPLE 40.79N 80.01W
05/29/2012 M0.50 INCH BUTLER PA TRAINED SPOTTER
1125 AM HAIL GREENVILLE 41.41N 80.36W
05/29/2012 U0.88 INCH MERCER PA PUBLIC
EVENT OCCURRED BETWEEN 1110 AM 05/29/2012 AND 1125 AM
05/29/2012
1126 AM HAIL MARS 40.71N 80.02W
05/29/2012 U0.50 INCH BUTLER PA PUBLIC
EVENT OCCURRED BETWEEN 1111 AM 05/29/2012 AND 1126 AM
05/29/2012
1129 AM HAIL HADLEY 41.43N 80.20W
05/29/2012 U0.50 INCH MERCER PA PUBLIC
EVENT OCCURRED BETWEEN 1114 AM 05/29/2012 AND 1129 AM
05/29/2012
1131 AM HAIL GREENVILLE 41.41N 80.38W
05/29/2012 M1.75 INCH MERCER PA TRAINED SPOTTER
1135 AM TSTM WND GST MARS 40.71N 80.02W
05/29/2012 M63 MPH BUTLER PA PUBLIC
EVENT OCCURRED BETWEEN 1120 AM 05/29/2012 AND 1135 AM
05/29/2012
1135 AM TSTM WND GST MARS 40.70N 80.01W
05/29/2012 M63 MPH BUTLER PA TRAINED SPOTTER
1146 AM HAIL MERCER 41.23N 80.23W
05/29/2012 U0.50 INCH MERCER PA PUBLIC
EVENT OCCURRED BETWEEN 1131 AM 05/29/2012 AND 1146 AM
05/29/2012
1147 AM HAIL SANDY LAKE 41.34N 80.04W
05/29/2012 U0.88 INCH MERCER PA PUBLIC
EVENT OCCURRED BETWEEN 1132 AM 05/29/2012 AND 1147 AM
05/29/2012
1148 AM HAIL MERCER 41.23N 80.23W
05/29/2012 U0.25 INCH MERCER PA PUBLIC
EVENT OCCURRED BETWEEN 1133 AM 05/29/2012 AND 1148 AM
05/29/2012
1149 AM HAIL MERCER 41.23N 80.23W
05/29/2012 U0.25 INCH MERCER PA PUBLIC
EVENT OCCURRED BETWEEN 1134 AM 05/29/2012 AND 1149 AM
05/29/2012
1151 AM HAIL CABOT 40.79N 79.75W
05/29/2012 U1.00 INCH BUTLER PA PUBLIC
EVENT OCCURRED BETWEEN 1136 AM 05/29/2012 AND 1151 AM
05/29/2012
1154 AM HAIL SANDY LAKE 41.34N 80.04W
05/29/2012 U0.50 INCH MERCER PA PUBLIC
EVENT OCCURRED BETWEEN 1139 AM 05/29/2012 AND 1154 AM
05/29/2012
&&
EVENT NUMBER PBZ0000000 PBZ0000000 PBZ0000000 PBZ1200467 PBZ0000000
PBZ0000000 PBZ0000000 PBZ1200466 PBZ0000000 PBZ1200468 PBZ0000000
PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000Special weather statement, May 29, 12:08 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1208 PM EDT TUE MAY 29 2012
OHZ049-050-059-PAZ029-031-WVZ002>004-291715-
BELMONT OH-BROOKE WV-GREENE PA-HARRISON OH-JEFFERSON OH-MARSHALL
WV-OHIO WV-WASHINGTON PA-
1208 PM EDT TUE MAY 29 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
BELMONT...HARRISON...JEFFERSON...GREENE...WASHINGTON...OHIO...
MARSHALL AND BROOKE...
AT 1206 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 4 MILES WEST OF BRIDGEPORT...MOVING
NORTHEAST AT 30 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 50 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
MCMECHEN... GLENDALE... BENWOOD...
SHADYSIDE... SAINT CLAIRSVILLE... NEW ATHENS...
FLUSHING... CADIZ... BELLAIRE...
SHERRARD... BRIDGEPORT... ADENA...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 4039 8037 3995 8044 3994 8084 4013 8115
4038 8105Local storm report, May 29, 12:11 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1211 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM HAIL NEW CASTLE 41.00N 80.35W
05/29/2012 M0.75 INCH LAWRENCE PA PUBLIC
&&
EVENT NUMBER PBZ1200469Local storm report, May 29, 12:13 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1213 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM HAIL STONEBORO 41.34N 80.11W
05/29/2012 M1.00 INCH MERCER PA PUBLIC
&&
EVENT NUMBER PBZ1200470Local storm report, May 29, 12:31 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1231 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL 2 WSW PLEASANTVILLE 41.58N 79.62W
05/29/2012 M1.00 INCH VENANGO PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200471
JDThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:14 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 31 min |
| May 29, 11:20 AM EDT | Severe Thunderstorm Warning | PBZ | Butler | 25 min |
| May 29, 11:27 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 48 min |
| May 29, 11:52 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 38 min |
| May 29, 11:54 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 51 min |
| May 29, 12:38 PM EDT | Special Weather Statement | PBZ | Allegheny, Washington | 67 min |
| May 29, 1:03 PM EDT | Special Weather Statement | PBZ | Jefferson | 27 min |
| May 29, 1:10 PM EDT | Special Weather Statement | PBZ | Armstrong, Westmoreland | 65 min |
| May 29, 1:14 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 46 min |
| May 29, 1:27 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 33 min |
| May 29, 1:39 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 36 min |
| May 29, 1:59 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 46 min |
| May 29, 2:03 PM EDT | Special Weather Statement | PBZ | Fayette | 42 min |
| May 29, 2:15 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 30 min |
| May 29, 6:20 PM EDT | Special Weather Statement | PBZ | Lawrence | 25 min |
| May 29, 6:39 PM EDT | Special Weather Statement | PBZ | Butler | 51 min |
| May 29, 6:40 PM EDT | Special Weather Statement | PBZ | Allegheny | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.